Skip to main content

Statistical inference for functions of the covariance matrix in the stationary Gaussian time-orthogonal principal components model

Dryden, Ian L, Kume, Alfred, Le, Huiling, Wood, Andrew T.A. (2010) Statistical inference for functions of the covariance matrix in the stationary Gaussian time-orthogonal principal components model. Annals of the Institute of Statistical Mathematics, 62 (5). pp. 967-994. ISSN 1572-9052. (doi:10.1007/s10463-008-0202-4) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided) (KAR id:40533)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1007/s10463-008-0202-4

Abstract

We consider inference for functions of the marginal covariance matrix under a class of stationary vector time series models, referred to as time-orthogonal principal components models. The main application which motivated this work involves the estimation of configurational entropy from molecular dynamics simulations in computational chemistry, where current methods of entropy estimation involve calculations based on the sample covariance matrix. The theoretical results we obtain provide a basis for approximate inference procedures, including confidence interval calculations for scalar quantities of interest; these results are applied to the molecular dynamics application, and some further applications are discussed briefly.

Item Type: Article
DOI/Identification number: 10.1007/s10463-008-0202-4
Additional information: questionable eprint id: 30342; number of additional authors: 3;
Uncontrolled keywords: Autoregressive, Central limit theorem, Configurational entropy, Principal components, Procrustes, Sample covariance, Shape, Size-and-shape
Subjects: Q Science > QA Mathematics (inc Computing science) > QA150 Algebra
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science
Depositing User: Stewart Brownrigg
Date Deposited: 07 Mar 2014 00:05 UTC
Last Modified: 20 Feb 2020 04:05 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/40533 (The current URI for this page, for reference purposes)
Kume, Alfred: https://orcid.org/0000-0001-7683-1693
  • Depositors only (login required):